69.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen and skin rashes

3 REPLIES 3
The
Member

Re: tamoxifen and skin rashes

Thanks hearty for the heads up regarding wine!lol. I'm getting the flushes already due to the chemo so am used to disturbed sleep you know what I meant on off with the quilt all night! I've just got to get on with it and like you say we all react differently hope your rash settles down soon have you taken any antihistamines for it?xxx Tracy
hearty
Member

Re: tamoxifen and skin rashes

Thanks Tracy....I don't want to put you off before you've even started your tamoxifen! The brand I take is Wockhardt...but I've always had very sensitive skin and lots of rashes. I saw the Oncologist and she has said the only way we'll know if its the Tamoxifen is to come off it for 2 weeks and see if the rash clears up. Of course I'm scared to do that, but i will if the rash doesn't settle down in the next 2 weeks.

I did have a flurry of side effects at first with the Tamoxifen, but they have mostly settled down in the first 3 months. I have learned to take the tablet at 6pm, then I get the "burn/shivers" at night but I don't get them in the day. A little hint though...they are definitely worse if I treat myself to a glass of red wine with my meal!! I may add that champagne seems fine!

I had a very rough ride with chemo but the Tamoxifen is do-able....I have a friend who has had no side effects at all....so you may be lucky. I do hope you'll be fine on it!

The
Member

Re: tamoxifen and skin rashes

Sorry to hear that hearty I have not started tamoxifen yet as I will be starting them on 1st March. It sounds like you are having a hard time at the min I'm sure someone will be able to answer your question and will be along shortly. I was wondering what brand of tamoxifen are you taking? As different brands apparently have different side effects. I wanted to take Nolvadex but they have supposedly stopped selling them in UK xx Tracy
hearty
Member

tamoxifen and skin rashes

I started taking Tamoxifen on Nov 1st. About 3 weeks after starting I got a rash all over my face which lasted 2 weeks then disappeared. But in December I got the most itchy rash on my hands which the GP has diagnosed as Pompholyx Eczema. The GP isn't sure if it is caused by the Tamoxifen or has been triggered by the "Burn/Shiver" side effects which I experience every night.

I'm wondering if anyone else has experienced anything similar, and if so, did it improve with time? I've heard it can take 6 months for your body to adjust to Tamoxifen.